Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 28, 2011, 6:26 PM CST for Butler County, Alabama. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 6:26 PM CST (00:26 UTC)
- Expired
- Feb 28, 2011, 6:40 PM CST
- In force
- 14 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Butler County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -299 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
955
WUUS54 KMOB 010026
SVRMOB
ALC013-010115-
/O.NEW.KMOB.SV.W.0011.110301T0026Z-110301T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
626 PM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF GREENVILLE...
* UNTIL 715 PM CST
* AT 623 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENVILLE...OR NEAR I65
AND AL 10...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MASHVILLE AND GLASGOW AROUND 635 PM CST...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 125 AND 130.
&&
LAT...LON 3183 8645 3174 8645 3179 8672 3185 8673
3186 8645 3185 8644 3183 8644
TIME...MOT...LOC 0026Z 274DEG 45KT 3182 8665
$$1 follow-up statement
961
WWUS54 KMOB 010040
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
640 PM CST MON FEB 28 2011
ALC013-010050-
/O.CAN.KMOB.SV.W.0011.000000T0000Z-110301T0115Z/
BUTLER AL-
640 PM CST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUTLER COUNTY IS
CANCELLED...
LAT...LON 3183 8645 3174 8645 3179 8672 3185 8673
3186 8645 3185 8644 3183 8644
TIME...MOT...LOC 0040Z 274DEG 45KT 3181 8644
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:40 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 28, 5:40 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 540 PM CST MON FEB 28 2011 .AVIATION (00Z ISSUANCE)...USING A BLEND OF WRF-NMM AND RUC HRRR AND LATEST RADAR TRENDS HAVE INCLUDED TEMPO GROUPS FOR MVFR CONDITIONS IN THUNDERSTORMS FROM 00-03Z AT MOB-BFM AND 03-05Z AT PNS WITH THE COLD FRONT MOVING THROUGH AT THE END OF THESE TEMPO PERIODS. LATEST OBSERVATIONS AND SATELLITE LOOP SHOWS A LACK OF STRATUS DEVELOPMENT IN THE WAKE OF THE APPROACHING FRONT...WHICH IS IN CONTRAST TO THE LIFR CONDITIONS THIS EVENING INDICATED BY MAV GUIDANCE. SREF SHOWS RATHER LOW PROBABILITIES FOR CEILINGS BELOW 1 KFT SO HAVE GONE WITH PREVAILING VFR CONDITIONS IN THE WAKE OF THE FRONT BUT HAVE INCLUDED A TEMPO GROUP FOR MVFR CEILINGS NEAR 1 KFT FROM 08-12Z AND WILL REASSESS THE NEED FOR THIS AFTER ADDITIONAL MODEL GUIDANCE HAS COME IN FOR THE 06Z TAF ISSUANCE. /29 && ** PREVIOUS DISCUSSION ** .SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...LINE OF THUNDERSTORMS CURRENTLY MOVING SOUTHEAST OUT OF EASTERN MISSISSIPPI WILL MOVE INTO THE I-65 CORRIDOR EARLY THIS EVENING. WITHIN A COUPLE OF HOURS THENCE IT WILL HAVE MOVED INTO NORTHWEST FLORIDA RISKING DAMAGING WINDS AND POSSIBLE HAIL UP TO ONE INCH DIAMETER. TORNADO RISK APPEARS TO BE DECREASING DESPITE THE GREATER VEERING OF WIND WITH HEIGHT ON KEVX VAD WIND PROFILE THAN ON THE KMOB AND KMXX VWP'S. LOCATIONS NORTH OF THE HIGHWAY 84 CORRIDOR APPEAR TO HAVE A SLIGHTLY HIGHER TORNADO RISK THAN THE OTHER PORTIONS OF THE REGION.ACTUALLY KMOB AND KMXX GENERALLY ALL SOUTHWEST FROM SURFACE UPWARD WHICH WOULD FAVOR MULTICELLS WITH STRONG WINDS FROM MOMENTUM TRANSPORT AND GUSTS FROM ISOLATED SEVERE THUNDERSTORMS. OVERALL THE FEATURES ARE NOT REALLY PHASING RIGHT NOW. MODEST MID LEVEL LAPSE RATES NEAR MOIST ADIABATIC PER FORECAST SOUNDINGS. REGIONAL CLOUD COVER LIMITING DESTABILIZING DIABATIC HEATING. NONETHELESS AGREE THERE IS A VERY SLIGHT RISK. NONETHELESS WE SEE A SMALL CHANCE OF A MORE ACTIVE PICTURE LATER THIS AFTERNOON OR EARLY THIS EVENING. RAIN ENDING AROUND MIDNIGHT BEHIND A STRONG COLD FRONT PASSING THROUGH LATE THIS EVENING...FOLLOWED BY CLEARING SKIES LATE. A HIGH DOMINATING THE REGION WILL BRING LOWS FROM NEAR 40 NORTHERN ZONES TO AROUND 50 NEAR THE COAST. NO RAIN TUE THROUGH WED. HIGHS CLOSE TO SEASONAL THROUGH WED. 77/BD .LONG TERM [THURSDAY THROUGH SATURDAY]...NO CHANGE. SURFACE HIGH DOMINANT THROUGH THE REMAINDER OF THE WEEK. THUS...NO RAIN IN THE FCST TUE THROUGH FRI. DAYTIME HIGHS...CLOSE TO SEASONAL NORMALS TUE...WILL MOVE TO A FEW DEGREES ABOVE CLIMATOLOGY WED THRU SAT. LOWS WILL START OFF CLOSE TO NORMAL FOR THE BEGINNING OF MARCH AND THEN GRADUALLY MODERATE AS THE HIGH TO THE NORTH SHIFTS MORE TO THE EAST EACH DAY. GFS/ECMWF/CANADIAN GEM ARE IN CLOSE PHASE WITH APPROACH OF NEXT FRONT ON SAT AND THUS BRINGING NEXT WINDOW OF RAIN TO THE GULF COAST. FRONTAL PASSAGE BRINGS A COOL DOWN SAT NIGHT WITH HIGHS SUNDAY A FEW DEGREES BELOW SEASONAL. 77/BD && .MARINE....COLD FRONT WILL BE MOVING WEST TO EAST ACROSS THE COASTAL WATERS TONIGHT...WITH MODERATE TO STRONG ONSHORE FLOW BECOMING OFFSHORE IN THE WAKE OF THE FRONT. THE MODERATE TO STRONG OFFSHORE FLOW WILL BE FAIRLY SHORT LIVED...ONLY LASTING UNTIL AROUND MIDDAY TUESDAY BEFORE BEGINNING TO SUBSIDE. CHOPPY TO ROUGH CONDITIONS ON AREA BAYS AND INLAND WATERWAYS TONIGHT AND EARLY TUESDAY...WITH SEAS 4 TO 6 FEET OVER THE GULF COASTAL WATERS. WAVES SUBSIDING DURING THE AFTERNOON TUESDAY. HIGH PRESSURE WILL DRIFT EAST NORTH OF THE MARINE AREA MIDWEEK...WITH FLOW BECOMING MORE EASTERLY WITH LIGHTER WINDS AND SMALLER SEAS. BY LATE WEEK...GOING INTO THE WEEKEND...WINDS ARE EXPECTED TO BECOME MORE SOUTHEASTERLY AND INCREASE ONCE AGAIN AS ANOTHER FRONTAL SYSTEM BEGINS TO DEVELOP TO THE WEST AND MOVES TOWARD THE MARINE AREA. 12/DS && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH LATE THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE WEST. SOME STORMS MAY BE SEVERE WITH STRONG GUSTY WINDS AHEAD OF THE FRONT. STRONG SOUTH TO SOUTHWEST WINDS IN THE MIXED LAYER WILL BRING HIGH DISPERSION INDICES THROUGH SUNSET BUT WILL DECREASE INTO THE 30S AND 40S FOR THE NEXT FEW DAYS. A COLD FRONT WILL PASS THIS EVENING BRINGING A WIND SHIFT WITH RAIN ENDING. DRY MUCH OF THE WEEK UPCOMING BUT LOWEST HUMIDITY WILL BE WELL OUTSIDE CRITERIA FOR HEADLINES TUESDAY AND APPROACHING CRITERIA WEDNESDAY. 77/BD && .PRELIMINARY POINT TEMPS/POPS... MOBILE 50 70 48 71 / 20 00 05 05 PENSACOLA 54 69 50 69 / 50 00 05 05 DESTIN 55 69 51 67 / 60 00 05 05 EVERGREEN 47 69 40 72 / 50 00 05 05 WAYNESBORO 45 69 37 72 / 05 00 05 05 CAMDEN 45 68 40 72 / 30 00 05 05 CRESTVIEW 52 73 42 73 / 60 00 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 28, 2:27 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 227 PM CST MON FEB 28 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-011800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 227 PM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH OVERNIGHT THROUGH THIS AFTERNOON...A SLIGHT RISK OF A SEVERE THUNDERSTORM EXISTS INTO THE EARLY EVENING HOURS. THUNDERSTORMS OVER BUTLER AND CRENSHAW COUNTIES WILL CONTINUE MOVING EAST THROUGH 3 PM CST. A SECOND AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE MOVING EASTWARD OUR OF COASTAL ALABAMA INTO THE NORTHWEST FLORIDA PANHANDLE THROUGH 4 PM CST. THESE THUNDERSTORMS ARE FORECAST TO REMAIN JUST BELOW SEVERE LIMITS. A SECOND DEVELOPING LINE OF THUNDERSTORMS CURRENTLY MOVING SOUTHEASTWARD OUT OF EASTERN MISSISSIPPI WILL MOVE INTO CHOCTAW COUNTY BY 330 PM. THE LINE IS THEN FORECAST TO MOVE FURTHER SOUTHEASTWARD TO BE LOCATED ALONG I-65 BY 7 PM. BY 9 PM...THE THUNDERSTORM LINE WILL HAVE MOVED INTO THE NORTHWEST FLORIDA PANHANDLE. THE MAIN THREAT ALONG THIS LINE WILL BE DAMAGING WINDS AND POSSIBLY HAIL UP TO ONE INCH DIAMETER. WHILE AN ISOLATED TORNADO CANNOT BE RULED OUT...THE THREAT OF A TORNADO APPEARS TO BE DECREASING. LOCATIONS NORTH OF THE HIGHWAY 84 CORRIDOR HAVE THE GREATEST ISOLATED TORNADO POTENTIAL. A SOUTHERLY WIND FLOW OF 15 TO 20 KNOTS OVER THE MARINE AREA WILL SHIFT TO THE NORTH THIS EVENING. BAYS AND COASTAL WATERWAYS WILL REMAIN CHOPPY TO ROUGH AND SEAS WILL REMAIN AS HIGH AS 4 TO 6 FEET ACROSS THE GULF WATERS THROUGH THE SAME PERIOD. SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A MODERATE TO STRONG NORTHERLY WIND FLOW WILL FOLLOW IN THE WAKE OF THE COLD FRONT INTO TUESDAY MORNING AS SURFACE HIGH PRESSURE BUILDS. SMALL CRAFT WILL NEED TO EXERCISE CAUTION AND A SMALL CRAFT ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE THUNDERSTORMS MAY BE REQUIRED THROUGH EARLY EVENING.
In the hours before
Special weather statement, Feb 28, 3:35 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 335 PM CST MON FEB 28 2011 ALZ051>054-MSZ067-282230- WASHINGTON AL-CLARKE AL-WILCOX AL-CHOCTAW AL-WAYNE MS- 335 PM CST MON FEB 28 2011 ...A LINE OF FAST MOVING THUNDERSTORMS...SOME STRONG...WILL AFFECT NORTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...NORTHWESTERN WASHINGTON...NORTHWESTERN CLARKE...NORTHWESTERN WILCOX AND CHOCTAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 430 PM CST... AT 326 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF LINDEN TO 11 MILES NORTH OF LAUREL...AND MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR... PENNINGTON AROUND 345 PM CST... WAYNESBORO...MT STERLING...MOUNT STERLING...BUTLER AROUND 350 PM CST... NEEDHAM AROUND 355 PM CST... TOXEY AROUND 405 PM CST... SILAS...WIMBLY...GILBERTOWN AROUND 410 PM CST... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. A FEW STORMS COULD BECOME SEVERE ON AN ISOLATED BASIS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. &&
Special weather statement, Feb 28, 6:22 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 622 PM CST MON FEB 28 2011 ALZ057-058-010100- BUTLER AL-CRENSHAW AL- 622 PM CST MON FEB 28 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER AND CENTRAL CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 700 PM CST... AT 619 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF GREENVILLE...OR 6 MILES WEST OF I65 AND AL 10...AND MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... RUTLEDGE...LUVERNE AROUND 655 PM CST... PETREY...GLENWOOD AROUND 700 PM CST... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 121 AND 135. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:41 AM CST | Small Craft Advisory | MOB | 13 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.